I've been experiencing a feeling like a sharp electric shock in my tongue only when I'm sleeping. Doesnt happen every night. It wakes me up and stops immediately. I sleep with a CPAP but I don't think that has anything to do with it. My wife thinks i'm dreaming but it certainly feels real. I have a herniated C3 and wonder if that may be the source. Has anyone experienced this? Any ideas? I've been very worried about ALS but I'm starting to realize that I'm not really presenting with ALS symptoms and neuro doc checked me out with physical. In fact, fascics have almost stopped. This doesn't sound like it at all but it is really scary and puzzling.
Thanks to both of you. I feel like you are good friends. I'm guessing that this has to do with the sleeping position and the disc as well. Seems to make sense. Thankfully, as I mentioned, everything else seems to be calming down. Just a nervous scare I guess. All the best to you. Peace. N.G.
Hey there, my C-3 isn't herniated but its bulging, and I get weird sensations on my left cheek, it is provoked by neck movement, or stretching my arms above my head, it happens alot when I go to bed at night, from laying on my side and my neck is tilted on my pillow some. Here is some info I got at the pain specialists office: C-3 To cheeks, outer ear, face, bones, teeth, trifacial nerve, lungs C-4 To nose, lips, mouth, eustachian tube, mucus membranes, and lungs. If its herniated the C-4 might be irritated from the herniation. Alot of people and docs say that the neck won't cause problems in yor face, but I know what triggers mine, and I think it possibly can. I even had a brain MRI done to see why my face was tingling, it was normal, so the c-spine MRI showed the disk problem. I have headaches just about everyday of my life. Glad your feeling better with the twitches, try to relax, and have a nice day!!!
All I know is that once I had a dermoid cyst in the left pelvic area and it caused weird sensations in my left toe and sometimes if i have pains in my pelvis it shoots up to my forehead. The nerves are all connected and the pain can really travel. Sounds like the herniated C3 could be a possibility. Sometimes we get these weird pains and other sensations that come and go and it doesn't necessarily mean anything bad :) Also, since it only happens when you are sleeping maybe your postion is triggering the nerve pain?
Google this website"Dental Amalgam Mercury Syndrome"
It is not coincidence that so many people on this site are exhibiting symptoms of mercury toxicity. It is very hard for doctors to diagnose unless the doctor/specialist is familair with mercury poisoning and will ask about the possibility of you having silver fillings in your mouth. If you do not have silver fillings then disregard this info. I just want to let you know that as baby boomers and generation X age they will start exhibiting the true effects of prolonged mercury exposure from silver fillings. Also if you had any bridge work, crowns, root canals this could cause these symptoms, even recent silver fillings. All these interact with the saliva in your mouth which acts as an electrolyte for electromagnectic feilds generated from the dental material along with mercury. Ask your GP for a blood test for mercury poisoning.
I don't think it has anything to do with your CPAP or back problems. I have the exact same sensation - starts in my lip area, radiating down my arm. Sensations are only seconds but are really disturbing. I am seeing my doctor this week and will mention it to him. I never get it during sleep, although maybe I do and just don't wake. I get it while I am awake and it was pretty frequent for several days and then it stopped only to start again yesterday. I have had about 4 or 5 of them today. No clue so far what it is but I am sure it has nothing to do with the other problems you mention.
I, too, have had exactly the same symptoms as you, except I don't use a CPAP. I started seeing a neurologist who has done a brain scan, back scan, and a spinal tap, but all have returned normal. I've had brain zaps, brain fogs, and tongue zaps, only to name a few, and now believe it to be stress and anxiety - as supported by anxietycentre.com. I'm on Cymbalta. I was at 40mg, recently increased to 60mg daily, but it hasn't helped. One night last week I was tongue zapped twice. Very painful, and wakes me up out of a dead sleep. I am not biting my tongue. The feeling is different. Twice the zaps have actually drawn blood.
This is because of SSID or other drugs that treat the same idea's. I was off them for a year, and the tongue zaps went away. They come and go from time to time, but learn to live with them. I have no idea if they're dangerous or their cause. The shock to the tongue just happens. They only happen when I am on an SSID. I have been on Paxil, and Celexa. If you're not on an SSID, then I have no idea what it is. For me, that seems to be the cause. I would rather have them once in a while then feel like I do when I am not on them.
I have a disease call cute acute dysfunctional confused-acitis individual. My doctor stop all my medication and tried different stuff. the sensation went away but now I get the shocking again. I do have neck pain, headache every day. When I wash my hands they feel like they are on fire, This happens every few months then stops for a few months and starts again. I have a speech problem that goes and comes. Sometimes I can speak and sometimes I cant. If I look at a cop I get this strange feeling that want to kill him. Anger starts pouring out of my eyes. I have so much other stuff going wrong my doctor said I its all in my head. Compressive check! I am comming to terms that I am crazy, loony, mad, mentally destable individual. but does anyone else have these problem?
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.